Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 111, NWS Lubbock, TX

June 9, 2000Hale County, Lubbock County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 9, 2000, 7:03 PM CDT for Hale County, Lubbock County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 9, 2000, 7:03 PM CDT (00:03 UTC)
Expired
Jun 9, 2000, 7:45 PM CDT
In force
42 min
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Hale County, TX, Lubbock County, TX

The radar

The Lubbock radar (KLBB), 30 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2000-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2000-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1571 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

769 
WUUS54 KLUB 100003
SVRLBB
TXC189-303-100045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
703 PM CDT FRI JUN 9 2000

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HALE COUNTY IN TEXAS
  LUBBOCK COUNTY IN TEXAS

* UNTIL 745 PM CDT

* AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM PLAINVIEW TO         
  ABERNATHY TO WOLFFORTH. THE STORMS WERE MOVING NORTHEAST AT 15     
  MPH. WIND GUSTS IN EXCESS OF 60 MPH AND HAIL UP TO THE SIZE OF     
  DIMES CAN BE EXPECTED WITH THESE STORMS.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  HALE CENTER...
  SHALLOWATER...
  PLAINVIEW...
  REESE CENTER...
  ABERNATHY...
  WOLFFORTH...
  LUBBOCK...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING
WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 806-745-4260.

LAT...LON 3430 10193 3385 10203 3340 10207 3341 10160
          3392 10159 3429 10159

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:30 PM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, Jun 9, 3:30 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
330 PM CDT FRI JUN 9 2000

SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE AREA THIS
AFTERNOON.  THE STORMS TO THE WEST ARE ASSOCIATED WITH A MID LEVEL
THERMAL TROUGH OVER NEW MEXICO AND CONVERGENCE ALONG THE SURFACE
TROUGH LOCATED NEAR THE TX/NM BORDER. OUT EAST TROPICAL MOISTURE WAS
MOVING BACK TOT EH NORTHWEST AND INTERACTING WITH A SHORT WAVE MOVING
TOWARDS THE CONCHO VALLEY/EDWARDS PLATEAU AREA.  WILL GO WITH AT
LEAST LIKELY POPS FOR TONIGHT AS SHOWERS AND THUNDERSTORMS LINGER AT
LEAST UNTIL MIDNIGHT. UPPER LEVEL WAVE MOVING ACROSS THE NORTHERN US
WILL HELP TO PUSH A FRONT TOWARDS THE AREA. THIS FRONT WILL LIKELY
REMAIN ACROSS KANSAS. TROUGH/DRYLINE WILL ATTEMPT TO MOVE SLIGHTLY TO
THE EAST AND POSSIBLE PUSH INTO THE WESTERN SOUTH PLAINS AND WILL BE
A POSSIBLE FOCUS FOR SATURDAY AFTERNOON AND EVENING. DEEP MOISTURE
AND ANY OTHER PIECE OF ENERGY THAT CAN ROTATE AROUND THE WEST SIDE OF
THE UPPER HIGH MAY HELP TO GENERATE SHOWERS AND THUNDERSTORMS OVER
THE EASTERN AREAS. PRECIPITABLE WATERS WILL INCREASE TO 1.25-1.5
INCHES OVER MUCH OF THE AREA SO LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE. WILL CONTINUE AT LEAST A SLIGHT CHANCE TO CHANCE OF RAIN
THROUGH THE EXTENDED.

PRELIM NUMBERS...

    FRIONA 62/86/63/85 6443      TULIA 64/84/64/85 6443
BROWNFIELD 65/88/64/87 6443    LUBBOCK 67/85/65/85 6443
 CHILDRESS 69/86/69/86 6544  ASPERMONT 71/87/72/85 6544

.LBB...NONE.
MM

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 6:23 PM CDTSevere Thunderstorm WarningLUBCastro52 min
Jun 10, 6:49 PM CDTSevere Thunderstorm WarningLUBLamb41 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.